MAUDE Adverse Event Report: US ENDOSCOPY CENTRA; CENTRA BIOPSY FORCEPS

US ENDOSCOPY CENTRA; CENTRA BIOPSY FORCEPS
Model Number 00711250
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device subject of the reported event is being returned for evaluation.Investigation in progress.A follow-up mdr will be submitted once additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure their centra biopsy forceps had a "broken handle" and were "stiff." these issues resulted in reported "instances of the forceps tearing the mucosa.".
 
Additional Manufacturer Narrative
The procedure was completed successfully utilizng another set of centra biopsy forceps without report of procedure delay.Four devices were returned to the supplier for further evaluation.The supplier reported that all the forceps worked as expected.The reported issue could not be duplicated.The instructions for use for the biopsy forceps states, "the whole device should be checked whether there is any damage (i.E., bend of connection part and inflexible opening and closing of forceps) before using this product.If the problem exists, please do not use.Do not force the distal end of the insertion portion against body cavity tissue.Doing so could cause patient injury, such as perforation, bleeding, or mucous membrane damage." a steris clinical specialist conducted in-service training on the proper use of the centra biopsy forceps serrated needle.No additional issues have been reported.

Brand Name
CENTRA
Common Device Name
CENTRA BIOPSY FORCEPS
Manufacturer (Section D)
US ENDOSCOPY
5976 heisley road
mentor OH
Manufacturer (Section G)
US ENDOSCOPY
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4404130648
MDR Report Key20316281
Report Number1528319-2024-00079
Device Sequence Number7669245
Product Code FCL
UDI-Device Identifier00724995180645
UDI-Public(01)00724995180645(11)231223(17)261223(10)076220
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711250
Device Catalogue Number00711250
Device Lot Number(10)076220
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown